Alert archive / Illinois / Frost Advisories in 2013
Frost Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at May 12, 2013, 3:17 PM CDT for 35 counties in Illinois. It took effect at May 13, 2013, 2:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 3:17 PM CDT (20:17 UTC)
- In effect from
- May 13, 2013, 2:00 AM CDT
- Expired
- May 13, 2013, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS73 KILX 122017 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT SUN MAY 12 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-130300- /O.NEW.KILX.FR.Y.0003.130513T0700Z-130513T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 317 PM CDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY. * TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S OVERNIGHT. * IMPACTS...BLOOMING SMALL OUTDOOR PLANTS THAT CAN BE PROTECTED SHOULD BE PROTECTED OR BROUGHT INDOORS AS FROST IS EXPECTED OVERNIGHT. POTTED PLANTS AND SENSITIVE GREENERY MAY BE DAMAGED BY THE FROST IF LEFT UNPROTECTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AUTEN
2 follow-up statements
046 WWUS73 KILX 130207 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 907 PM CDT SUN MAY 12 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200- /O.CON.KILX.FR.Y.0003.130513T0700Z-130513T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 907 PM CDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY. * TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S OVERNIGHT. * IMPACTS...BLOOMING SMALL OUTDOOR PLANTS THAT CAN BE PROTECTED SHOULD BE PROTECTED OR BROUGHT INDOORS AS FROST IS EXPECTED OVERNIGHT. POTTED PLANTS AND SENSITIVE GREENERY MAY BE DAMAGED BY THE FROST IF LEFT UNPROTECTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHIMON
819 WWUS73 KILX 131158 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 658 AM CDT MON MAY 13 2013 ILZ027>031-036>038-040>057-061>063-066>068-071>073-131300- /O.EXP.KILX.FR.Y.0003.000000T0000Z-130513T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 658 AM CDT MON MAY 13 2013 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. $$ BAK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at May 12, 3:08 PM CDT, 9 minutes earlier.
Area forecast discussion, May 12, 3:08 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT SUN MAY 12 2013 .DISCUSSION... ISSUED 308 PM CDT SUN MAY 12 2013 MAIN CONCERN THIS PACKAGE WILL BE HOW WIDE SPREAD WILL THE FROST BE TONIGHT AND THEN THE ONSET OF PCPN WED. HOW WARM IT WILL GET TUESDAY IS ALSO A CONCERN GIVEN SEVERAL LIMITING FACTORS. OVERALL...MODELS IN GOOD AGREEMENT WITH OVERALL PATTERN GOING FROM RIDGING EARLY THIS WEEK TO ZONAL BY MID WEEK. HOWEVER...ON THE SFC...THE MODELS NOW DIFFER ON THE SPEED/TIMING OF THE FRONT DROPPING INTO THE AREA MID WEEK. ECMWF /NAM-WRF/SREF ALL SIMILAR WITH FRONT REACHING JUST NORTH OF I-70 BY NOON WED. GFS IS SLOWER...ONLY REACHING A QUINCY TO BLOOMINGTON LINE BY NOON WED. BELIEVE THIS WILL HAVE AN EFFECT ON HOW FAR NORTH AND SOUTH PCPN WILL BE ONCE IT GETS GOING WED AFTERNOON. IN THE EXTENDED...MODELS SIMILAR WITH KEEPING A FRONTAL SYSTEM OVER THE CWA SOMEWHERE WHICH WILL KEEP A CHANCE OF PCPN OVER THE AREA DURING THE WEEK AND THROUGH THE WEEKEND. SHORT TERM...TONIGHT THROUGH WEDNESDAY DEWPOINTS ARE WELL BELOW 32 RIGHT NOW AND ARE EXPECTED TO REMAIN THERE OVERNIGHT. WINDS SHOULD ALSO DECOUPLE THIS EVENING AND BECOME LIGHT. SKY WILL ALSO BE CLEAR OVERNIGHT. ALL THREE INGREDIENTS WILL LEAD TO TEMPS FALLING TO JUST ABOVE FREEZING OVERNIGHT. COMBINED WITH THE RESIDUAL MOISTURE ACROSS THE AREA...BELIEVE FROST IS POSSIBLE ACROSS MOST IF NOT ALL THE CWA BY MORNING. SO WILL BE ISSUING FROST ADVISORY FOR THE OVERNIGHT HOURS...ENDING BY 7AM. HIGH PRSS RIDGE WILL ALSO SHIFT ACROSS THE AREA TONIGHT AND MOVE EAST INTO THE EASTERN US BY TOMORROW EVENING. THIS WILL ALLOW SOUTHWESTERLY WINDS TO RETURN TO THE AREA FOR TOMORROW THROUGH WEDNESDAY. THIS SHOULD BRING LOTS OF WAA BACK TO THE CWA ALONG WITH SOME INCREASED LOW LEVEL MOISTURE...THOUGH PROBABLY A DAY BEHIND THE WARMER TEMPS. AS MENTIONED EARLY...MODELS BRING A FRONTAL SYSTEM INTO THE AREA WEDNESDAY WITH GFS SLOWEST OF THEM ALL. SHOWERS AND THUNDERSTORMS WILL LIKELY HOLD OFF TIL AROUND MAX HEATING AND CAP BREAKS OVER THE AREA. SO BELIEVE DEVELOPMENT WILL NOT OCCUR TIL THE AFTERNOON ALONG AND JUST AHEAD OF THE FRONT. TOO SOON TO TELL IF STORMS WILL BE STRONG TO SEVERE BUT SHOULD BE PLENTY OF MOISTURE AND INSTABILITY AND FORCING TO SUPPORT STRONG STORMS WED AFTERNOON INTO WED EVENING. TEMPS WILL BE WARMER TOMORROW ONCE SOUTHWESTERLY WINDS RETURN WITH INCREASED WAA. THEN MUCH WARMER TEMPS EXPECTED TUE INTO WED WITH CONTINUED WARMING. THOUGH THERE IS SOME LIMITING FACTORS AS TO HOW HIGH MIXING WILL OCCUR ON TUE...AIRMASS SHOULD BE SUFFICIENTLY DRY TO ALLOW TEMPS TO WARM QUITE A BIT. SO BELIEVE MID TO UPPER 80S IS POSSIBLE TUE. THIS COULD OCCUR WED AS WELL BUT INCREASED CLOUD COVER AND PCPN SHOULD LIMIT THIS SOME. IF SLOWER GFS IS CORRECT THEN TEMPS WED MAY HAVE TO BE INCREASED TO AROUND GUIDANCE VALUES...WHICH MY FORECAST IS LOWER THAN GUIDANCE AT THE MOMENT. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY MODELS FORECAST THE FRONTAL SYSTEM STALLING OVER THE CWA AND REMAING OVER OR NEAR THE AREA THROUGH THE PERIOD. THIS WILL KEEP A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AREA THE REST OF THE WEEK AND INTO THE WEEKEND. THERE WILL PROBABLY BE SOME DRY PERIOD IN THERE BUT TOO DIFFICULT TO PREDICT WHEN AND WHERE AT THIS TIME. SO WILL JUST HAVE CHC IN MOST OF CWA THROUGH THE PERIOD. HIGH TEMPS WILL BE TEMPERED THROUGH THE PERIOD DUE TO CLOUD COVER AND PCPN BUT BELIEVE WARMING WILL OCCUR IN THE WEEKEND. CURRENT FORECAST HIGHS ARE BELOW GUIDANCE VALUES. AUTEN && .AVIATION... ISSUED 1245 PM CDT SUN MAY 12 2013 VFR CONDITIONS FORECAST TO CONTINUE ACROSS THE CENTRAL IL AIRPORTS THROUGH MONDAY. NW WINDS OF 10-17 KTS WITH GUSTS OF 20-25 KTS WILL OCCUR THIS AFTERNOON OVER CENTRAL IL AIRPORTS WITH FAIRLY TIGHT PRESSURE GRADIENT LINGERING OVER CENTRAL IL TODAY. 1026 MB HIGH PRESSURE NEAR THE MO/KS BORDER TO DRIFT SE INTO THE MID MS VALLEY BY SUNSET AND INTO THE GULF COAST STATES BY 18Z/MON. NW WINDS TO DIMINISH LIGHT AFTER SUNSET THIS EVENING AND TURN MORE WEST TONIGHT AND WSW 5-7 KTS AFTER 14Z/MON. FEW CUMULUS CLOUDS TO OCCUR THIS AFTERNOON WITH BASES OF 5-7K FT MAINLY AT BMI AND CMI. SOME FROST LIKELY OVERNIGHT BUT NO FOG DUE TO DRY AIRMASS WITH DEWPOINTS IN THE LOWER 30S. FEW-SCATTERED MID/HIGH LEVEL CLOUDS TO SPREAD EAST INTO CENTRAL IL DURING MID/LATE MORNING MONDAY. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 7 AM CDT MONDAY FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, May 12, 3:09 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SUN MAY 12 2013 ILZ027>031-036-037-040-041-047-049-050-131100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 309 PM CDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHILLY OVERNIGHT LOWS IN THE MIDDLE 30S WILL RESULT IN AREAS OF FROST OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS IN THE COUNTRY. FLOODING ALONG THE ILLINOIS RIVER DOWNSTREAM OF HENRY IS EXPECTED TO PERSIST FOR THE NEXT SEVERAL DAYS. FLOODING SHOULD SUBSIDE AT PEORIA THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SLOW MOVING FRONTAL BOUNDARY WILL PRODUCE A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061-131100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 309 PM CDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHILLY OVERNIGHT LOWS IN THE MIDDLE 30S WILL RESULT IN AREAS OF FROST OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS IN THE COUNTRY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SLOW MOVING FRONTAL BOUNDARY WILL PRODUCE A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-131100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT CHILLY OVERNIGHT LOWS IN THE MIDDLE 30S WILL RESULT IN AREAS OF FROST OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS IN THE COUNTRY. FLOODING SHOULD SUBSIDE ALONG THE EMBARRAS RIVER AT LAWRENCEVILLE AND THE LITTLE WABASH RIVER AT CLAY CITY LATE THIS AFTERNOON AND TONIGHT. FLOODING WILL GRADUALLY SUBSIDE ALONG THE WABASH RIVER FROM OVERNIGHT THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A SLOW MOVING FRONTAL BOUNDARY WILL PRODUCE A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
Frost Advisories in Illinois, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.